Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 19, 2012, 7:08 PM HST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2012, 7:08 PM HST (05:08 UTC)
- Expired
- Aug 20, 2012, 3:30 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
263 WHHW70 PHFO 200508 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 708 PM HST SUN AUG 19 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED UNTIL MONDAY AFTERNOON... PHZ119>121-210000- /O.NEW.PHFO.SC.Y.0039.120820T0508Z-120821T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 708 PM HST SUN AUG 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY EVENING...NORTHEAST WINDS UP TO 25 KNOTS. SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
884 WHHW70 PHFO 200750 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 950 PM HST SUN AUG 19 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED UNTIL MONDAY AFTERNOON... PHZ119>121-202100- /O.CON.PHFO.SC.Y.0039.000000T0000Z-120821T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 950 PM HST SUN AUG 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...THROUGH EARLY MONDAY EVENING...NORTHEAST WINDS UP TO 25 KNOTS. SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
305 WHHW70 PHFO 201326 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST MON AUG 20 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED UNTIL MONDAY AFTERNOON... PHZ119>121-210230- /O.CON.PHFO.SC.Y.0039.000000T0000Z-120821T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 326 AM HST MON AUG 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND SEAS OF 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
116 WHHW70 PHFO 210130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON AUG 20 2012 PHZ119>121-210230- /O.CAN.PHFO.SC.Y.0039.000000T0000Z-120821T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 330 PM HST MON AUG 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED. THE SMALL CRAFT ADVISORY IS NO LONGER NEEDED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 3:45 PM HST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM HST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST SUN AUG 19 2012 .SYNOPSIS... HIGH PRESSURE NORTH OF THE HAWAIIAN ISLANDS WILL CONTINUE TO SUPPORT TRADE WINDS THROUGH THE NEW WORK WEEK. THE STRENGTH OF THE TRADES WILL MAINLY BE MODERATE...AND THE SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS. THE FREQUENCY OF THESE SHOWERS WILL BE HIGHER DURING THE NIGHTS AND MORNINGS. THE LEEWARD DISTRICTS OF THE SMALLER ISLANDS WILL GENERALLY BE DRY...WHILE THE KONA SIDE OF THE BIG ISLAND MAY SEE A SLIGHT UPTICK IN AFTERNOON AND EVENING SHOWERS FOR THE NEXT SEVERAL DAYS. && .DISCUSSION... THE LEADING EDGE TO AN AREA OF SHOWERS HAS MADE LANDFALL AFFECTING PORTIONS OF WINDWARD BIG ISLAND. SCATTERED SHOWERS ARE ALREADY OCCURRING OVER THE WINDWARD SIDE OF THE KOHALA MOUNTAINS...AS CONDITIONS CONTINUE TO SLOWLY DETERIORATE ACROSS THE REST OF THE HAMAKUA COAST...HILO...PUNA AND KAU DISTRICTS. SHOWERY WEATHER SHOULD LAST THROUGH THE MONDAY MORNING RUSH FOLLOWED BY FEWER SHOWERS. SOME OF THE CLOUDS AND SHOWER WILL SPREAD DOWNWIND WITH THE TRADES... GLANCING THE VALLEY ISLE IN THE PROCESS TONIGHT. THE REST OF THE ISLANDS WILL EXPERIENCE A MORE TYPICAL DISTRIBUTION OF TRADE SHOWERS. THE STRENGTH OF THE TRADE WINDS REACHED MARGINAL THIS MORNING... WHILE THE PRESSURE GRADIENT REMAINS FLAT. DO NOT EXPECT FURTHER STRENGTHENING IN THE TRADES DURING THE OVERNIGHT HOURS. THE WIND ADVISORY FOR THE HALEAKALA SUMMIT IS CANCELED. THE WINDS DIMINISHED GRADUALLY DURING THE MORNING HOURS. LOOKING FURTHER DOWN THE ROAD...WE EXPECT A MORE CONVECTIVE TUNE AREA WIDE. FOR THE SMALLER ISLANDS...WITH THE STRENGTH OF THE TRADES REMAINING PRETTY MUCH MARGINAL...AREAS BEING SHELTERED FROM THE TRADES WILL SEE A LITTLE BIT MORE DAYTIME SEA BREEZES AND AFTERNOON CLOUDS...SUCH AS THE WAIANAE COAST ON OAHU AND THE NA PALI COAST ON KAUAI. BUT OVERALL...NOT MUCH IN THE WAY OF SHOWERS WITH THESE CLOUDS. MOST OF THE RAINFALL WILL COME BY THE TRADE SHOWERS...OVER THE WINDWARD AND MOUNTAIN AREAS. THE SITUATION IS LIKELY TO BE DIFFERENT FOR THE KONA SIDE OF THE BIG ISLAND. WE ANTICIPATE AN UPTICK IN SHOWERS DURING THE AFTERNOON AND EVENING EACH OF THE DAY THIS WEEK UNDER THIS CONVECTIVE AIR MASS. && .AVIATION... SO FAR NO AIRMET IN EFFECT. AN AIRMET FOR MT OBSCURATION MAY BE NEEDED FOR THE DETERIORATING WEATHER ACROSS WINDWARD BIG ISLAND. OTHERWISE...THE PREVAILING FLYING CONDITION IS VFR WITH BRIEF MVFR CEILINGS AND VIS ASSOCIATED WITH THE SHOWERS RIDING IN WITH THE TRADES. THESE SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS AND VICINITY. && .MARINE... AS NOTED ABOVE...THE STRENGTH OF THE TRADES IS MARGINAL. ALTHOUGH WE DO NOT EXPECT ANY FURTHER STRENGTHENING TONIGHT...WE WILL CONTINUE IT CLOSELY. SURF WILL BE SMALL ALL THE WAY AROUND DURING THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:34 PM HST | Wind Advisory | HFO | Kalawao | 4 hr |
| Aug 20, 6:29 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.